MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 RP W SMART ASSIST SET, US; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 RP W SMART ASSIST SET, US; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Catalog Number 0046-0035
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 11/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A 48-year-old male with a history of heart failure and cardiogenic shock underwent implantation of an impella 5.5 for left-sided mechanical circulatory support.Given the extent of cardiogenic shock and concerns for right ventricular failure, the heart team proceeded with an attempt to implant an impella rp with smartassist (rpsa) via the femoral vein to provide right-sided mechanical circulatory support.During the procedure, the team was unable to advance the impella rpsa catheter across the right heart and into the pulmonary artery.The attempt was unsuccessful due to: significant vessel tortuosity, preventing advancement to appropriate pulmonary artery position.Given the inability to safely advance the device, the impella rp was removed.The heart team planned to proceed with placement of an impella rp flex via an alternative access site better suited for the patient¿s anatomy remained supported by impella 5.5 after unsuccessful rp implant.Plans made to pursue rp flex placement for right-sided mechanical circulatory support via alternative access.No hemodynamic instability or adverse events reported from the unsuccessful rpsa attempt.

Brand Name
RP W SMART ASSIST SET, US
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24547535
Report Number1220648-2026-04789
Device Sequence Number13071371
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(17)260131(10)2025462425
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number0046-0035
Device Lot Number2025462425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite